Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Fluctuating platelet count, severe osteoporosis, corneal dystrophy, arthritis, sore joints. Cause of symptoms?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have had very up and down counts with my platelets for years. Go back and forth to the hematologist, this time his blood test indicate normal platelet count, so he did coagulation tests and Von Will brand tests. All came back normal in addition he tested for XXXXXXX antibodies results: XXXXXXX TITER = 1:160 ,Double stranded DNA antibodies positive value is 22 XXXXXXX pattern: speckled.

In addition I have very severe osteoporosis on BOVIA , FUCHS corneal dystrophy, arthritis ( documented by rheumatologist), CONTROLLED HIGH BLOOD PRESSURVERY SORE JOINTS WITH STIFFNESS AND PAIN.
Brother died from Wegners Granulomas
FOR ABOUT I MONTH ORAL SORE IN MOUTH, I thought it was due to my losse fiting dentures which have been this way for yesras.
Posted Wed, 12 Jun 2013 in Blood Disorders
Answered by Dr. Shruti Rijhwani 1 hour later
Hi !
Thank you for your query.

Dear Madam,

Looking into your problem i think you suffer from SLE ar lupus as it is generally called because you have tested positive for both XXXXXXX and Anti dsDNA which are highly suggestive of this disease.

I advise you to get ENA profile for looking other antibodies , anti phospholipid panel for any susceptibilty to thrombosis, CBC, ESR, Urine routine and microscopic analysis to evaluate disease activity.

Thrombocytopenia, that is decreased platelet count, is a manifestation of lupus but since it is normal at this time there is nothing to worry.
Recurrent oral ulceration is a manifestation of lupus and may be because of that .

You should consult a rheumatologist immediately so that appropriate treatment can be started. For osteoporosis continue the same.

Hope you are satisfied with the answer.

If you have any further queries feel free to ask.
Wish you good health.
Take care.
Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor